Alert archive / Nebraska / Wind Advisories in 2009
Wind Advisory 10, NWS North Platte, NE
NWS North Platte, NE issued this wind advisory at Mar 24, 2009, 2:41 AM MDT for 26 counties in Nebraska. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Mar 24, 2009, 2:41 AM MDT (08:41 UTC)
- Expired
- Mar 24, 2009, 8:00 PM MDT
- In force
- 17 hr
- Issued by
- NWS North Platte, NE
All 26 counties
Arthur County, NE, Blaine County, NE, Boyd County, NE, Brown County, NE, Chase County, NE, Cherry County, NE, Custer County, NE, Deuel County, NE, Frontier County, NE, Garden County, NE, Garfield County, NE, Grant County, NE, Hayes County, NE, Holt County, NE, Hooker County, NE, Keith County, NE, Keya Paha County, NE, Lincoln County, NE, Logan County, NE, Loup County, NE, McPherson County, NE, Perkins County, NE, Rock County, NE, Sheridan County, NE, Thomas County, NE, Wheeler County, NE
The radar
The North Platte radar (KLNX), 25 km from the middle of the area, began a volume at 08:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 8.7 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 825 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- -48 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KLBF 240841 NPWLBF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 341 AM CDT TUE MAR 24 2009 ...A POWERFUL SPRING BLIZZARD CONTINUES ACROSS THE CENTRAL PLAINS TODAY. .AN INTENSE SLOW MOVING BLIZZARD WILL DRIFT ACROSS THE CENTRAL PLAINS TODAY. HIGH WINDS WILL ACCOMPANY THE STORM BEFORE IT WEAKENS LATE THIS AFTERNOON. NEZ056>058-069-241645- /O.NEW.KLBF.HW.W.0002.090324T0841Z-090325T0000Z/ DEUEL-KEITH-PERKINS-CHASE- INCLUDING THE CITIES OF...CHAPPELL...BIG SPRINGS...OGALLALA... GRANT...IMPERIAL 241 AM MDT TUE MAR 24 2009 ...HIGH WIND WARNING IN EFFECT UNTIL 6 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 6 PM MDT THIS EVENING. NORTHWEST WINDS WILL GRADUALLY INCREASE TO 35 TO 45 MPH THIS MORNING AND CONTINUE STRONG THIS AFTERNOON. GUSTS TO 60 MPH ARE LIKELY IN OPEN AREAS. THE HIGH WINDS WILL DECREASE BY THIS EVENING AS THE STORM WEAKENS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ NEZ007-010-027>029-038-059-070-071-241645- /O.NEW.KLBF.WI.Y.0010.090324T0841Z-090325T0000Z/ BOYD-HOLT-LOUP-GARFIELD-WHEELER-CUSTER-LINCOLN-HAYES-FRONTIER- INCLUDING THE CITIES OF...SPENCER...ONEILL...TAYLOR...BURWELL... BARTLETT...BROKEN BOW...NORTH PLATTE...HAYES CENTER...CURTIS... EUSTIS 341 AM CDT TUE MAR 24 2009 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. NORTHWEST WINDS WILL GRADUALLY INCREASE TO 3O TO 40 MPH THIS MORNING AND CONTINUE STRONG DURING THE AFTERNOON. GUSTS TO 55 MPH ARE LIKELY IN OPEN AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
5 follow-up statements
000 WWUS73 KLBF 240857 NPWLBF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 357 AM CDT TUE MAR 24 2009 ...A POWERFUL SPRING BLIZZARD CONTINUES ACROSS THE CENTRAL PLAINS TODAY. .AN INTENSE SLOW MOVING BLIZZARD WILL DRIFT ACROSS THE CENTRAL PLAINS TODAY. HIGH WINDS WILL ACCOMPANY THE STORM BEFORE IT WEAKENS LATE THIS AFTERNOON. NEZ056>058-069-242100- /O.CON.KLBF.HW.W.0002.000000T0000Z-090325T0000Z/ DEUEL-KEITH-PERKINS-CHASE- INCLUDING THE CITIES OF...CHAPPELL...BIG SPRINGS...OGALLALA... GRANT...IMPERIAL 257 AM MDT TUE MAR 24 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING. NORTHWEST WINDS WILL GRADUALLY INCREASE TO 35 TO 45 MPH THIS MORNING AND CONTINUE STRONG THIS AFTERNOON. GUSTS TO 60 MPH ARE LIKELY IN OPEN AREAS. THE HIGH WINDS WILL DECREASE BY THIS EVENING AS THE STORM WEAKENS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ NEZ007-010-027>029-038-059-070-071-242100- /O.CON.KLBF.WI.Y.0010.000000T0000Z-090325T0000Z/ BOYD-HOLT-LOUP-GARFIELD-WHEELER-CUSTER-LINCOLN-HAYES-FRONTIER- INCLUDING THE CITIES OF...SPENCER...ONEILL...TAYLOR...BURWELL... BARTLETT...BROKEN BOW...NORTH PLATTE...HAYES CENTER...CURTIS... EUSTIS 357 AM CDT TUE MAR 24 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. NORTHWEST WINDS WILL GRADUALLY INCREASE TO 3O TO 40 MPH THIS MORNING AND CONTINUE STRONG DURING THE AFTERNOON. GUSTS TO 55 MPH ARE LIKELY IN OPEN AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
000 WWUS73 KLBF 241836 NPWLBF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 136 PM CDT TUE MAR 24 2009 NEZ056>058-069-250000- /O.CAN.KLBF.HW.W.0002.000000T0000Z-090325T0000Z/ /O.EXA.KLBF.WI.Y.0010.000000T0000Z-090325T0000Z/ DEUEL-KEITH-PERKINS-CHASE- INCLUDING THE CITIES OF...CHAPPELL...BIG SPRINGS...OGALLALA... GRANT...IMPERIAL 1236 PM MDT TUE MAR 24 2009 ...WIND ADVISORY IN EFFECT UNTIL 6 PM MDT THIS EVENING... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM MDT THIS EVENING. THE HIGH WIND WARNING HAS BEEN CANCELLED. NORTHWEST WINDS WILL GRADUALLY DECREASE THROUGH THE AFTERNOON AND EARLY EVENING BUT WILL MEET WIND ADVISORY CRITERIA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NEZ009-022>026-035>037-250000- /O.EXA.KLBF.WI.Y.0010.000000T0000Z-090325T0000Z/ ROCK-GARDEN-GRANT-HOOKER-THOMAS-BLAINE-ARTHUR-MCPHERSON-LOGAN- INCLUDING THE CITIES OF...BASSETT...OSHKOSH...HYANNIS...MULLEN... THEDFORD...DUNNING...ARTHUR...TRYON...STAPLETON 136 PM CDT TUE MAR 24 2009 /1236 PM MDT TUE MAR 24 2009/ ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING. NORTHWEST WINDS WILL GRADUALLY DECREASE THROUGH THE AFTERNOON AND EARLY EVENING BUT WILL MEET WIND ADVISORY CRITERIA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NEZ007-010-027>029-038-059-070-071-250000- /O.CON.KLBF.WI.Y.0010.000000T0000Z-090325T0000Z/ BOYD-HOLT-LOUP-GARFIELD-WHEELER-CUSTER-LINCOLN-HAYES-FRONTIER- INCLUDING THE CITIES OF...SPENCER...ONEILL...TAYLOR...BURWELL... BARTLETT...BROKEN BOW...NORTH PLATTE...HAYES CENTER...CURTIS... EUSTIS 136 PM CDT TUE MAR 24 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. NORTHWEST WINDS WILL GRADUALLY DECREASE THROUGH THE AFTERNOON AND EARLY EVENING BUT WILL CONTINUE TO MEET WIND ADVISORY CRITERIA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ POWER
000 WWUS73 KLBF 242338 NPWLBF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 638 PM CDT TUE MAR 24 2009 NEZ004>006-008-094-250200- /O.EXB.KLBF.WI.Y.0010.000000T0000Z-090325T0200Z/ SHERIDAN-EASTERN CHERRY-KEYA PAHA-BROWN-WESTERN CHERRY- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE... SPRINGVIEW...AINSWORTH...CODY...MERRIMAN...KILGORE 638 PM CDT TUE MAR 24 2009 /538 PM MDT TUE MAR 24 2009/ ...WIND ADVISORY IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING. NORTHWEST WINDS WILL GRADUALLY DECREASE THROUGH THE EVENING... DECREASING TO BELOW ADVISORY THRESHOLDS BY 9 PM CDT (8 PM MDT). PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NEZ007-009-010-022>029-035>038-056>059-069>071-250200- /O.EXT.KLBF.WI.Y.0010.000000T0000Z-090325T0200Z/ BOYD-ROCK-HOLT-GARDEN-GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD- WHEELER-ARTHUR-MCPHERSON-LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN- CHASE-HAYES-FRONTIER- INCLUDING THE CITIES OF...SPENCER...BASSETT...ONEILL...OSHKOSH... HYANNIS...MULLEN...THEDFORD...DUNNING...TAYLOR...BURWELL... BARTLETT...ARTHUR...TRYON...STAPLETON...BROKEN BOW...CHAPPELL... BIG SPRINGS...OGALLALA...GRANT...NORTH PLATTE...IMPERIAL... HAYES CENTER...CURTIS...EUSTIS 638 PM CDT TUE MAR 24 2009 /538 PM MDT TUE MAR 24 2009/ ...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING. NORTHWEST WINDS WILL GRADUALLY DECREASE THROUGH THE EVENING... DECREASING TO BELOW ADVISORY THRESHOLDS BY 9 PM CDT (8 PM MDT). PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SPRINGER
000 WWUS73 KLBF 250100 NPWLBF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 800 PM CDT TUE MAR 24 2009 NEZ004-005-022>024-035-036-056>059-069>071-094-250200- /O.CAN.KLBF.WI.Y.0010.000000T0000Z-090325T0200Z/ SHERIDAN-EASTERN CHERRY-GARDEN-GRANT-HOOKER-ARTHUR-MCPHERSON- DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-WESTERN CHERRY- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE... OSHKOSH...HYANNIS...MULLEN...ARTHUR...TRYON...CHAPPELL... BIG SPRINGS...OGALLALA...GRANT...NORTH PLATTE...IMPERIAL... HAYES CENTER...CURTIS...EUSTIS...CODY...MERRIMAN...KILGORE 800 PM CDT TUE MAR 24 2009 /700 PM MDT TUE MAR 24 2009/ ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE WIND ADVISORY. WIND IN WESTERN AND SOUTHWEST NEBRASKA HAD DIMINISHED. $$ NEZ006>010-025>029-037-038-250200- /O.CON.KLBF.WI.Y.0010.000000T0000Z-090325T0200Z/ KEYA PAHA-BOYD-BROWN-ROCK-HOLT-THOMAS-BLAINE-LOUP-GARFIELD- WHEELER-LOGAN-CUSTER- INCLUDING THE CITIES OF...SPRINGVIEW...SPENCER...AINSWORTH... BASSETT...ONEILL...THEDFORD...DUNNING...TAYLOR...BURWELL... BARTLETT...STAPLETON...BROKEN BOW 800 PM CDT TUE MAR 24 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING. NORTHWEST WINDS WILL GRADUALLY DECREASE THROUGH THE EVENING... DECREASING TO BELOW ADVISORY THRESHOLDS BY 9 PM CDT (8 PM MDT). PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SPRINGER
000 WWUS73 KLBF 250206 NPWLBF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 906 PM CDT TUE MAR 24 2009 NEZ006>010-025>029-037-038-250315- /O.EXP.KLBF.WI.Y.0010.000000T0000Z-090325T0200Z/ KEYA PAHA-BOYD-BROWN-ROCK-HOLT-THOMAS-BLAINE-LOUP-GARFIELD- WHEELER-LOGAN-CUSTER- INCLUDING THE CITIES OF...SPRINGVIEW...SPENCER...AINSWORTH... BASSETT...ONEILL...THEDFORD...DUNNING...TAYLOR...BURWELL... BARTLETT...STAPLETON...BROKEN BOW 906 PM CDT TUE MAR 24 2009 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. WIND IN CENTRAL AND NORTH CENTRAL NEBRASKA HAD DIMINISHED TO LESS THAN 30 MPH SUSTAINED. GUST OF 35 TO 40 ARE STILL POSSIBLE THROUGH 10 PM CDT. $$ SPRINGER
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this wind advisory went out at Mar 23, 2:11 PM MDT, 12 hours 30 minutes earlier.
Area forecast discussion, Mar 23, 2:11 PM MDT, 12 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 311 PM CDT MON MAR 23 2009 .SYNOPSIS... H5 LOW SPINNING OVER NORTHEAST COLORADO AS SEEN IN WV. KLNX RADAR HAS THUNDERSTORMS OVER THE NEBRASKA PANHANDLE. && .DISCUSSION... MODELS IN FAIR AGREEMENT IN NEAR TERM AND WILL CONTINUE TO USE A BLEND FOR THE FORECAST. CHANGEOVER THIS MORNING IN THE PANHANDLE IS ENCOURAGING AND 8 AMOUNTS IN MET GUIDANCE FOR VTN IS IMPRESSIVE. COLD AIR HAS HELD OFF IN THE PANHANDLE 35057KT AT KAIA IN MODERATE SNOW VISIBILITY 1/4SM...WILL BEGIN ITS PUSH AFTER 00Z. TIGHT GRADIENT WILL CONTINUE BLIZZARD WARNING.TONIGHT. HAVE USED A BLEND FOR THE FORECAST WITH NORTHWEST ZONES FAVORED TONIGHT AND NORTHERN ZONES FAVORED ON TUESDAY. LESS THAN AN INCH OF ACCUMULATION SOUTH TONIGHT INTO TUESDAY. SEVERE THREAT SHOULD QUICKLY DIMINISH LATE THIS AFTERNOON WITH COLD FRONT PASSING THROUGH KLNX RADAR AROUND 230PM. HAVE LOWERED LOWS TONIGHT WITH COLD AIR ADVECTION ON THE BACKSIDE OF THE SYSTEM AND TEMPERATURES OVER SOUTHWEST SD AND EASTERN WYOMING. NEXT FRONTAL BOUNDARY MOVES ACROSS FORECAST AREA WED THURSDAY TIME FRAME HAVE RETAINED POPS. IN THE EXTENDED THURSDAY THROUGH MONDAY FROPA THURSDAY TRACK OF LOW OVER KANSAS HAS AGAIN SHIFTED NORTH AFFECTING WESTERN AND NORTH CENTRAL NEBRASKA. GOOD FETCH OF MOISTURE OVER THE SOUTHERN PLAINS AHEAD OF THE SYSTEM AND ADEQUATE COLD AIR BEHIND THE SYSTEM FOR ANOTHER IN A SERIES OF SNOW PRODUCERS. HAVE UPPED POPS ACROSS THE AREA AND LOWERED TEMPERATURES. SYSTEM WILL CARVE OUT A DEEP TROUGH THROUGH CENTRAL CONUS WITH TEMPERATURES SLIGHTLY BELOW NORMAL SATURDAY THROUGH MONDAY WITH POSSIBILITY FOR FAST MOVING SHORTWAVES IN NORTHWEST FLOW BUT HAVE LEFT DRY FOR NOW. && .AVIATION... KLBF MVFR CONDITIONS TONIGHT WITH STRONG NORTHWEST WINDS 31020G30KT MAIN CONCERN. TEMPO GROUP FOR SNOW DUE TO LACK OF CONFIDENCE WITH DRY AIR INTRUSION. KVTN WILL CONTINUE THROUGH THE LATE AFTERNOON WITH THUNDERSTORMS AND MVFR CONDITIONS WILL TRANSITION TO SNOW AND IFR CONDITIONS LATER TONIGHT WITH STRONG WINDS 31025G35KT AND VISIBILITIES REDUCED IN MODERATE SNOW TO A QUARTER MILE AT TIMES. && .LBF WATCHES/WARNINGS/ADVISORIES...WIND ADVISORY UNTIL MIDNIGHT CDT/ 11 PM MDT/ TONIGHT FOR NEZ027- 038-058-059-069>071. TORNADO WATCH UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING FOR NEZ005>010-025>029-038-094. BLIZZARD WARNING UNTIL 7 PM CDT /6 PM MDT/ TUESDAY FOR NEZ004- 005-022>024-035-094. WINTER WEATHER ADVISORY UNTIL 7 PM CDT /6 PM MDT/ TUESDAY FOR NEZ006-008-009-025-026-036-037-056-057. && SHORT TERM/EXTENDED...POWER AVIATION...13
Hazardous weather outlook, Mar 23, 3:35 PM MDT, 11 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 435 PM CDT MON MAR 23 2009 NEZ004>010-022>029-035>038-056>059-069>071-094-242145- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 435 PM CDT MON MAR 23 2009 /335 PM MDT MON MAR 23 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. A VERY STRONG SPRING STORM WILL MOVE SLOWLY ACROSS WESTERN AND NORTH CENTRAL NEBRASKA THROUGH THE REMAINDER OF TONIGHT. DEEP SURFACE LOW PRESSURE WILL MOVE AHEAD OF THIS SYSTEM INTO THE EASTERN DAKOTAS...ALLOWING STRONG WINDS AND COLD AIR TO MIGRATE OUT OF THE PANHANDLE AND WESTERN SANDHILLS INTO THE REMAINDER OF CENTRAL NEBRASKA. AS A RESULT RAIN SHOWERS IN THE EAST SHOULD EVENTUALLY TURN OVER TO SNOW. A FEW THUNDERSTORMS MAY LINGER INTO THE EARLY EVENING HOURS...BUT REMAIN BELOW SEVERE LIMITS. SIGNIFICANT SNOW ACCUMULATIONS ARE POSSIBLE...ESPECIALLY FOR AREAS WEST OF A LINE FROM OSHKOSH THROUGH VALENTINE WHERE SNOWFALL AMOUNTS IN EXCESS OF 6 INCHES ARE POSSIBLE...WITH THE HIGHEST AMOUNTS IN THE NORTHWEST CLOSER TO 10 INCHES. STRONG NORTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO AROUND 50 MPH CAN ALSO BE EXPECTED...REDUCING VISIBILITIES TO A HALF MILE OR LESS AT TIMES. A BLIZZARD WARNING IS IN EFFECT FOR NORTHWEST NEBRASKA INTO THE CENTRAL SANDHILLS WHERE THE COMBINATION OF MODERATE TO HEAVY SNOWFALL RATES AND STRONG WIND WILL CREATE NEAR WHITE-OUT CONDITIONS. TRAVELING WILL BE VERY HAZARDOUS AS WELL AS MANY OUTDOOR ACTIVITIES. ESPECIALLY VULNERABLE WILL THE RANCHING COMMUNITY WITH SPRING CALVING UNDER WAY...TAKE STEPS NOW TO PREPARE FOR THIS STORM. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE STORM SYSTEM WILL CONTINUE TO BRING BLIZZARD CONDITIONS TO NORTHWESTERN PORTIONS OF THE OUTLOOK AREA TUESDAY WITH SNOW SPREADING EAST THROUGH THE DAY. STORM TOTAL SNOWFALL OF 7 TO 10 INCHES IS POSSIBLE NORTHWEST OF A VALENTINE THROUGH OSHKOSH. ANOTHER STORM STORM SYSTEM MAY AFFECT THE OUTLOOK AREA THURSDAY NIGHT THROUGH SATURDAY. THIS SYSTEM HAS THE POTENTIAL TO BECOME A SIGNIFICANT WINTER STORM AND WILL NEED TO BE CLOSELY MONITORED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THE REMAINDER OF THIS AFTERNOON AND OVERNIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/LBF(ALL LOWERCASE) 13
In the hours before
Local storm report, Mar 24, 1:21 AM MDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
221 AM CDT TUE MAR 24 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0203 AM NON-TSTM WND GST 7 E GORDON 42.81N 102.07W
03/24/2009 M60 MPH CHERRY NE DEPT OF HIGHWAYS
&&
CCOLELocal storm report, Mar 24, 2:16 AM MDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
316 AM CDT TUE MAR 24 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0303 AM NON-TSTM WND GST 7 E GORDON 42.81N 102.07W
03/24/2009 M60 MPH CHERRY NE DEPT OF HIGHWAYS
&&
CCOLEThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 23, 6:13 PM MDT | Severe Thunderstorm Warning | LBF | Boyd, Holt | 62 min |
| Mar 23, 6:38 PM MDT | Severe Thunderstorm Warning | LBF | Boyd | 37 min |
| Mar 24, 2:41 AM MDT | High Wind Warning | LBF | Chase, Deuel, Keith, Perkins | 10 hr |
Nearby
Wind Advisories in Nebraska, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.